I gained 60 pounds in 3 months when I started the birth control patch several years ago. It was the first time I saw a weight that started with a 2 and it was devastating. I wouldn't even get on the scale at the doctor's office anymore..
However, I was also just coming off of several months of Atkins and developed PCOS all right about that time. I can't blame the patch entirely but I've felt much healthier since I stopped putting artificial hormones into my body. I'd rather deal with an irregular cycle than the way I was feeling on BC. My doc and I tried the patch, pills, etc....I just never felt right on any of them and got tired of the weight yo-yo. I'd lose some of it and then gain back more when we switched meds. Now, I'm looking into the Essure procedure for permanent birth control so I don't have to deal with the hormones..
I gained weight when I took the BCP but it has been many years since I took them. The last hormonal birth control that I was on was the Nuvaring and that thing totally messed me up. I only had that for a month and I stopped that. After our second child I had a tubal done with my csection. Since then my TOM has been really bad and the stupid doctors want to put me on BCP to control it. Hello I had the tubal so I wouldn't have to take BCP!.
Love my iud..
I'm currently taking the pill but I can't blame it for my weight gain...I don't think, at least. I ate CRAP so I'm putting the blame on the food, haha!.
I am looking into that implant though. I'm only 22 and don't plan on having kids until I'm 29,30!.
The side effects were too bad for me to take them. Weight gain, breast pain and constantly depressed. I have found the Nuvaring to be the perfect substitute for me..
I'm on them and they have been a life saver. No more ovulation, which means no more cramping and servere pain. PMS has dropped in half to more of a controllable fashion..
I started mid Medifast and I have only seen a drop in weight. So safe to say no weight gain here. I also take them at night before bed, to be sure to avoid any nausea. I'm taking Yaz..
I've been on the pill for something like 10 years. I never had major cramps or anything to begin with, so as far as the plus side, besides doing what it was made to do, all I can say is that I can very accurately predict when my period will begin/end. Although, since being on Medifast my periods have been longer/heavier. Over the years, and also especially as I've put on weight, they had gotten increasingly shorter and lighter i'm happy they're back.
On the negative side the only things I don't appreciate is how my periods were getting shorter until one month I had none at all! It's not medically necessary to have them, but I like to lol. Also, a doctor pointed out that it increases skin pigmentation on moles, freckles, sun spots over the years- not that it causes cancer, but that it increases the size of the pigmented area- that would need to be checked with your doctor to be able to be sure though. As far as weight gain: all weight I've gained was because I ate bad food and enough calories to make me gain; as far as weight loss- I lose around 2lbs/week so that seems fine too. Depends on the person, though, and what type of BCP you're on. I'm on the generic Aviane (formerly Alesse but the real brand is discontinued); it's a pretty gentle one. Good luck!.
I've been on the pill for 12 years, no problems that I can see (although I did become 230 lbs heavier, lol!) It hasn't slowed my weight loss at all, but I can say I am ready to get rid of the extra hormones soon!! (DH is havin' the no mo' baby surgery next week).
Mirena was the best thing I ever did!!! I haven't had any BC in the past 2 years though since hubby agreed to be snipped. I would recommend Mirena to anyone! .
Steph, if you are concerned about weight gain, tell your doc. Ask them for an option with less weight gain side effects. Any time you start a BC method there is a risk of weight gain. Let your doc know how hard you have been working to lose the weight..
I <3 Nuvaring. I've been on it for 5 years..
Though i'm not currently on it, nuvaring worked well for me and I did not have any weight gain..
I was bad with taking the pill daily, so the ring was a great option for me..
Well thanx! Does the Mirena help control or even stop the bleeding at all? I was put on bcp to help control my menses and to stop this nonstop heavy bleeding I been having for almost a month now and I was thinking of getting the IUD in if it would control me from stopping bleeding!.
Im not worried about weight gain to much cuz Im 100% op and well it may just add little extra water here and there!.
Steph Mirena does work to control bleeding. It was an option taken off the table for me b/c they can cause cysts (temporarily). I've had 3 large ones removed surgically, and I didn't want to tempt that fate again!.
Really? Well, if it does maybe I should look into this when I go in Oct to see my gyno!! Im kinda nervous about getting it, but Ill probably only have it in for a year or so until Im done with this losing weight cuz it sure it puting a toll on my body and I know thats a price to pay! (im for it).
Also, I just had a transvaginal done this sunday (went to er) and they said that everything was fine, even my blood work, and thats what my dr said last yr....so idk...i guess when I get better insurance I'm going to have to find a better dr.....
***(disclaimerI am an OB/GYN nurse practitioner)***.
Anytime you add hormones to your body, there will be a weight gain. It really should be under 5# total though. Birth control pills should not hinder weight loss. Birth control pills can make you hungier...maybe reason for weight gain???.
There are non-hormonal options or there are ones that the hormones only affect the uterus..
Non-hormonaldiaphragm, condoms, Paragard IUD (good for 10 years).
Utueus onlynuva ring, Mirena IUD (stops bleeing as well-good for 5 years) .
I hope this helps..
The best advice though is to talk with your OB/GYN and discuss your specific concerns..
Well hey thanx for answering too! I am currently on ortho....something low does hormone and the dr at the ER prescribed them to me as I am currently having nonstop bleeding troubles and Im not sure if they will work or not..
Also another thing is, I think the only weight gain would be if I was to fall off plan and pig out and well then obviously I would gain weight, but I dont plan on doing that! So, it probably just be water weight gain for a few weeks until my body gets used to the pills I'm assuming but either way I hope I stop bleeding soon!.
I dont think you will have a gain but maybe a slower loss until your body gets use to them..
I have the Paragard IUD. I've had it since 2004 and haven't had any problems with it. I love the fact that is doesn't have any hormones in it and will last 10 years. I rarely even have any bleeding if any all. After I first had it put in I had a little bit of cramping, but that went away fairly quickly. My husband and I don't want children, but I don't think I could find a doctor that would tie my tubes.
The main reason I got an IUD was because I either had weight gain or severe nausea with whatever pill I took. Good luck with whatever you choose..
Yeah, Im going to see about getting one putin myself but who knows what my gyno will do, and Im like you I rly dont want kids I think!!!.
Not to put a damper on the IUD party...but I thought I'd share that my youngest was conceived while I had the Paraguard IUD. We were done having kids, but DH was doing the whole macho "nobodys cutting on my ..." and I didn't want surgery. I was told it was as effective as a tubal. And, yes, it was in there "properly" at the time. I had had it for over a year..
As for weight gain, I gained ALOT when I started the depo provera shots. My first bc. Gained about 50 pounds over the 5 years I had it. I don't remember gaining with the bcp. Liked the IUD the best, with the exception of the fact that it didn't work for me! No weight gain. Now I have had the essure procedure done. It has pros and cons, but no weight gain..